Advertisement

What are the side effects of colistimethate injection?

Colistimethate commonly causes dizziness, a mild tingling in your extremities, upset stomach and diarrhea. If you notice these symptoms persisting or getting worse, call your doctor. You also should consult your doctor if you develop a fever, itching, nausea, muscle weakness, difficulty breathing or you urinate less frequently. Seek immediate medical attention if you have:

  • uncontrolled eye movements
  • bloody urine or stools
  • chest tightness or shortness of breath
  • loss of appetite
  • unusual fatigue
  • blue tones to the skin or lips 
  • become shaky while walking

If you have trouble breathing; swelling in the face, lips, tongue or neck; an itchy rash; or hives, you may be allergic to the medication and should get immediate medical assistance.

Continue Learning about Antibiotic

FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
6 Ailments That Call for an Antibiotic
6 Ailments That Call for an Antibiotic
When it comes to a lingering case of the sniffles, your first instinct may still be to run to the family doctor for an antibiotic to knock them out. ...
Read More
What are common side effects of antibiotics?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Common side effects of antibiotics are nausea, diarrhea, abdominal pain, headache, rashes and al...
More Answers
When is it appropriate to give children antibiotics?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
When your child is coughing, sneezing, and downright miserable, the temptation is there to request a...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.